Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 8, 2004, 6:48 PM MDT for Dundy County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 8, 2004, 7:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:00 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WUUS53 KGLD 090048 SVRGLD NEC057-090145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 648 PM MDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA * UNTIL 745 PM MDT * AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF BENKELMAN THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN DUNDY COUNTY AROUND 700 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 75 MPH OR MORE...HAIL THE SIZE OF GOLF BALLS OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4002 10205 4001 10133 4035 10133 4035 10205 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:25 PM MDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 8, 3:25 PM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 325 PM MDT TUE JUN 8 2004 .DISCUSSION...BIGGEST CHALLENGE IS EXTENT AND SEVERITY OF THUNDERSTORMS TONIGHT...WED NIGHT AND THU AFTERNOON AND NIGHT. AS THE UPPER RIDGE MOVES SLOWLY TO THE NORTHEAST AND THE DEEP UPPER LOW OVER SOUTHERN OREGON SIMULTANEOUSLY SWINGS SOUTHEAST THEN EAST OVER THE NEXT THREE DAYS...SEVERE WEATHER LOOKS TO INCREASE CONSIDERABLY AND BE THE CHALLENGE. A SHORTWAVE MOVING NE ACROSS THE TRISTATE AREA THIS EVENING WILL USHER IN SOME SLIGHTLY COLDER AIR AT 70H AND 50H TO REPLACE THE VERY WARM AIR OF THE LAST TWO DAYS. AT THE SAME TIME MODELS SHOW VERY RICH AIR IN THE LOWER LEVELS WITH CONTINUES TO MOVE NORTH AND NORTHWEST FROM THE WEST GULF AREA INTO THE AREA. THIS IS EVIDENT BY A STRONG THETAE RIDGE AT 85H ACROSS THE WESTERN TWO-THIRDS OF THE TRISTATE REGION. FINALLY SEVERAL SHORTWAVES EMERGE OUT OF THE LONG WAVE TROUGH APPROACHING SLOWLY FROM THE WEST THROUGH THU. THE RESULT IS AN UNSTABLE SITUATION BOTH TONIGHT AND WED NIGHT. CURRENTLY BOTH A TORNADO WATCH HAS BEEN ISSUED WHICH INCLUDES EXTREME SOUTHWEST NEB...AND A SEVERE THUNDERSTORM WATCH WHICH INCLUDES FAR E CO HAVE JUST BEEN ISSUED. BY THU...AS THE AXIS OF THE UPPER TROUGH TO THE WEST MOVES EAST ACROSS CO...A DRY TONGUE FROM THE SOUTHWEST MOVES INTO THE AREA. THIS APPEARS TO SETUP A DRYLINE DURING THE DAY WHICH MOVES SLOWLY TO THE EAST. THIS AS A FOCUS...COMBINED WITH MAX DAY HEATING...LOTS OF LOW LEVEL MOISTURE AND UPPER DYNAMICS SUPPORT SHOULD LEAD TO A STORMY AFTERNOON AND NIGHT. AS THIS SYSTEM MOVES EAST OF THE AREA ON FRIDAY IT IS FOLLOWED BY SLIGHTLY DRIER AND SOMEWHAT MILDER TEMPERAUTURS. FRI IS DRY WITH A MINOR RIDGE MOVING ACROSS. SAT ANOTHER SHORTWAVE RETURNS WITH A REBOUND OF TEMPERATURES INTO THE UPPER 80S OR LOWER 90S. ALSO MODELS SHOWING A POTENTIAL DRYLINE PASSAGE WITH SCATTERED THUNDERSTORMS. SAT NIGHT A COLD FRONT MOVES SOUTH ACROSS THE AREA AS A HIGH PRESSURE SYSTEM MOVES ESE OUT OF CANADA. THIS BRINGS A COOL AND CLOUDY DAY TO THE REGION ON SUN WITH HIGHS IN THE 70S. THERE IS A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS SUN WITH EASTERLY UPSLOPE WINDS. SLOW WARMUP ON MON AND TUE WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && RJC
Hazardous weather outlook, Jun 8, 10:57 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1057 AM MDT TUE JUN 8 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 1057 AM MDT (1157 AM CDT) TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER NORTH OF A LINE FROM MCCOOK TO GOODLAND TO KIT CARSON THIS AFTERNOON AND EVENING. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MOST OF THE AREA WHILE A COLD FRONT STALLS ACROSS THE NORTH AND WEST. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THIS SAME AREA....ALLOWING ISOLATED THUNDERSTORMS TO DEVELOP OVER EASTERN COLORADO...EXTREME SOUTHWEST NEBRASKA...AND EXTREME NORTHWEST KANSAS. ISOLATED LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT IN YUMA OR DUNDY COUNTIES WHERE THE BEST WIND SHEAR WILL EXIST. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. THESE THUNDERSTORMS WILL DIE OUT AFTER DARK WITH THE LOSS OF HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WEATHER PATTERN WILL REMAIN UNCHANGED THROUGH THIS PERIOD...GIVING THE TRI STATE REGION A CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ON WEDNESDAY AND THURSDAY WHEN STRONGER UPPER LEVEL STORM SYSTEMS WILL AFFECT THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NORTH OF A LINE FROM MCCOOK TO GOODLAND TO KIT CARSON AFTER 3 PM MDT (4 PM CDT). BURKE
In the hours before
Local storm report, Jun 8, 6:22 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM DUST STORM 6 SSE HAIGLER 39.93N 101.90W
06/08/2004 CHEYENNE KS TRAINED SPOTTER
1/4 MILE VISIBILITY
&&
DLN/JDLocal storm report, Jun 8, 6:25 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 18 NW BENKELMAN 40.24N 101.78W
06/08/2004 DUNDY NE TRAINED SPOTTER
BROKE GLASS DOOR...DESTROYED TRAMPOLINE.
&&
DLN/JDLocal storm report, Jun 8, 6:28 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
628 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM DUST STORM 13 N KANORADO 39.53N 102.04W
06/08/2004 SHERMAN KS TRAINED SPOTTER
1/4 MILE VISIBILITY
&&
DLN/JDLocal storm report, Jun 8, 6:30 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 6 SSE HAIGLER 39.93N 101.90W
06/08/2004 1.75 INCH CHEYENNE KS TRAINED SPOTTER
&&
DLN/JDLocal storm report, Jun 8, 6:40 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
640 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 N PARKS 40.13N 101.73W
06/08/2004 1.00 INCH DUNDY NE TRAINED SPOTTER
&&
DLN/JDLocal storm report, Jun 8, 6:45 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM DUST STORM 1 S KIRK 39.61N 102.60W
06/08/2004 YUMA CO PUBLIC
3/4 MILE VISIBILITY
&&
DLN/JDThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:59 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.